Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 9, 2021Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 12:41 PM CDT for Franklin County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 12:41 PM CDT (17:41 UTC)
Expired
Apr 9, 2021, 1:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

970 
WWUS84 KTSA 091741
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1241 PM CDT Fri Apr 9 2021
 
ARZ019-020-029-091815-
Sebastian AR-Franklin AR-Crawford AR-
1241 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 115
PM CDT...

At 1240 PM CDT, a strong thunderstorm was located 4 miles northwest
of Lavaca, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Ozark...                          Alma...
Barling...                        Lavaca...
Mulberry...                       Dyer...
Fern...                           Kibler...
Central City...                   Piney...
Toney...                          Cecil...
Lonelm...                         Cravens...

This includes Interstate 40 in Arkansas between mile markers 14 and
33.
 
LAT...LON 3531 9427 3538 9432 3568 9400 3546 9381
TIME...MOT...LOC 1740Z 239DEG 35KT 3539 9422 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 11:44 AM CDT, 57 minutes earlier.

Area forecast discussion, Apr 9, 11:44 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1144 AM CDT Fri Apr 9 2021

.DISCUSSION...
Elevated convection has developed as expected across southeast
Oklahoma. This activity will persist into early afternoon with a
limited severe risk in the form of hail.

A more significant severe weather threat will develop after about
3 pm across northeast Oklahoma, mainly along and to the north of
Interstate 44. Large hail, damaging winds, and perhaps a tornado
or two will be possible with initial storms in this area through
about 6 pm. After 6 pm, storms will begin to congeal into a squall
line, and will also develop farther to the south. This squall
line will then surge east and southeast, with the main severe
weather threat transitioning to damaging winds, although isolated
QLCS tornadoes will also remain possible.

The current forecast is mostly on track, but have raised
afternoon high temperatures a bit with some places already at the
previous forecast highs.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...05
LONG TERM....14

PLATE
Hazardous weather outlook, Apr 9, 5:06 AM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 AM CDT Fri Apr 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 AM CDT Fri Apr 9 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Portions of Eastern Oklahoma.
	ONSET...Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Primarily Afternoon.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Portions of Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Afternoon and early evening.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Osage and Pawnee counties.
	ONSET...Afternoon.

DISCUSSION...
Scattered thunderstorms are likely to develop mid to late morning
across southeast Oklahoma and west central Arkansas. These
storms will have a limited risk of severe weather with hail
being the expected hazard.
Conditions will become increasingly supportive of severe weather
this afternoon especially across much of eastern Oklahoma.
A cold front will move into northeast Oklahoma this afternoon and
focus storm development. Storms will likely quickly become severe
with large hail and damaging wind potential. Initial storms ahead
of the cold front may pose a risk of tornadoes, otherwise storm
coverage will steadily increase along the advancing front with
damaging winds becoming the predominant hazard.
Further south across southeast Oklahoma uncertainty exists on
whether storms can develop prior to the cold frontal passage.
Should storms develop ahead of the front the potential for
for all severe weather hazards will exists including tornadoes.
Storms ongoing along the advancing front will also sweep across
this region with a continued risk of severe weather.
Severe weather potential will extend through western Arkansas
and primarily associated with the line of storms along the
cold front.  Damaging winds and locally large hail appear the
most likely hazards.  Storms will push further east into
Arkansas by the late evening hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Fire Weather and High Wind Potential.
SUNDAY...No Hazards.
MONDAY...High Fire Weather Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds will continue on Saturday which will
raise fire weather concerns for locations which receive
little to no rainfall on Friday. The next chance for showers
and isolated thunderstorms returns by mid next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 9, 12:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1241 PM CDT Fri Apr 9 2021

ARZ019-020-029-091815-
Sebastian AR-Franklin AR-Crawford AR-
1241 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 115
PM CDT...

At 1240 PM CDT, a strong thunderstorm was located 4 miles northwest
of Lavaca, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Ozark...                          Alma...
Barling...                        Lavaca...
Mulberry...                       Dyer...
Fern...                           Kibler...
Central City...                   Piney...
Toney...                          Cecil...
Lonelm...                         Cravens...

This includes Interstate 40 in Arkansas between mile markers 14 and
33.

LAT...LON 3531 9427 3538 9432 3568 9400 3546 9381
TIME...MOT...LOC 1740Z 239DEG 35KT 3539 9422

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:08 PM CDTSpecial Weather StatementTSAOttawa37 min
Apr 9, 3:18 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa42 min
Apr 9, 3:51 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa, Washington39 min
Apr 9, 3:53 PM CDTSpecial Weather StatementTSAOttawa22 min
Apr 9, 4:01 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 9, 4:18 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers42 min
Apr 9, 4:19 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers41 min
Apr 9, 4:32 PM CDTSevere Thunderstorm WarningTSAPawnee43 min
Apr 9, 4:45 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Apr 9, 4:56 PM CDTSevere Thunderstorm WarningTSACraig, Nowata14 min
Apr 9, 5:07 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Apr 9, 5:13 PM CDTSpecial Weather StatementTSAOsage32 min
Apr 9, 5:22 PM CDTSevere Thunderstorm WarningTSAOsage53 min
Apr 9, 5:33 PM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more5 hr
Apr 9, 5:46 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 9, 5:47 PM CDTSevere Thunderstorm WarningTSANowata, Rogers43 min
Apr 9, 5:47 PM CDTSevere Thunderstorm WarningTSAOsage43 min
Apr 9, 5:59 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Apr 9, 6:09 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington51 min
Apr 9, 6:26 PM CDTSpecial Weather StatementTSANowata34 min
Apr 9, 6:29 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington46 min
Apr 9, 6:47 PM CDTSpecial Weather StatementTSACraig28 min
Apr 9, 6:55 PM CDTSpecial Weather StatementTSACreek35 min
Apr 9, 1:11 PM CDTSpecial Weather StatementTSAFranklin34 min
Apr 9, 1:41 PM CDTSpecial Weather StatementTSAFranklin19 min
Apr 9, 2:24 PM CDTSpecial Weather StatementTSACarroll36 min
Apr 9, 2:33 PM CDTSevere Thunderstorm WarningTSACarroll, Madison42 min
Apr 9, 2:41 PM CDTSevere Thunderstorm WarningTSACarroll34 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.